Thursday, 13 May 2010

Flower Power

Indulge me... I'm feeling sorry for myself! I'd finally had enough of my dodgy knees and got them seen to. Diagnosis... osteoarthritis which could be relieved with minor surgery but current NHS guidlines require that I take pain killers for 6 months first. The pain killers make my knees pain free but upset my stomach. By last night they were upsetting my stomach so much I was up half the night, so plans to spend today studying haven't gone as well as planned. My head aches, my eyes are sore and my tummy is grumbling. So by mid afternoon I'd had enough and inspired by this gorgeous book... I did some theraputic stitching....

and I've made a little red flower!

Layers of organza and angelina fibres...

Free machined in petal shapes and stitched together...

with a beaded centre.

It's made me feel much better! And I've decided I'm not taking the tablets anymore... I'd rather have sore knees!

PS Don't forget the Pass the Book Giveaway.

27 comments:

  1. I completely understand your situation. I can't tolerate most drugs. I'm really sorry that you wait 6 months for surgery but you will have a nice bouquet of flowers by then! They look fun to make.

    ReplyDelete
  2. So sorry about your knees and I don't blame you for not taking the painkillers - I have had the same reaction to them. What a good thing you found solace in stitching - your flower is beautiful.

    ReplyDelete
  3. Sorry to hear that you ae feeling a bit poorly.
    Love the flower, I haven't looked at my copy of that book yet as I have been busy with an on-line art course I am doing.

    ReplyDelete
  4. Oh, that's just plain mean - the knees, that is, not the flower, which is stunning.

    Can they not give you some different painkillers? I remember having to take heavy doses of ibuprofen for a couple of months with my elbow and being eternally grateful that my stomach was fine with it - then. No fun to be in pain for another 6 months ...

    ReplyDelete
  5. Oh I'm so sorry about the knees AND the tummy issues resulting from the painkillers. I think the flower is excellent therapy and is beautiful. Is that Tyvek? Stunning.

    I think I'd have done the same as you - being up half the night isn't worth it. Emma x

    ReplyDelete
  6. The book really is inspirational. Try Biofreeze (available from any chemist) on your knees or acupunture. I found it really worked on my knee a few years ago.

    ReplyDelete
  7. so sorry to hear you are poorly,i hate taking tablets so i can sympathise with you - its comes down to a question of the lesser of two evils.
    your flower is just gorgeous.

    xxx

    ReplyDelete
  8. Hi Gina,
    Sorry to hear you have not been well, I stitch when I'm feeling low.
    Beautiful flower.
    Hope your feeling better soon.x

    ReplyDelete
  9. Oh, poor you........... I don't think I could tolerate a bad stomach for six months either.

    That is a beautiful flower, but please excuse my ignorance: what are Angelina fibres? Just wondered.....

    ReplyDelete
  10. This is beautiful !
    love from the Netherlands ♥RINI♥

    ReplyDelete
  11. The flower is beautiful Gina. I'm sorry to hear about your pain and difficulty with the painkillers. I can't take ibuprofen as they upset my tum too. I hope the pain isn't too bad.

    ReplyDelete
  12. sorry to hear you are feeling rough - sending you healing vibes!!!

    ReplyDelete
  13. The flower is BEAUtiful .....
    still as long as you're sitting stitching your knees should be ok....i have a similar problam with my joints and back ....old age doesn't come alone as my Mum used to say ....( I am old I mean)....Lorna

    ReplyDelete
  14. Sorry to hear you are still suffering, maybe the doctor could prescribe a different pain killer to try.
    That flower is lovely, how do you feel about making dozens of poppies?

    ReplyDelete
  15. Oh I'm so sorry about the medication. Bah.

    But your flower is simply beautiful! I'm in awe!

    K x

    ReplyDelete
  16. You have my total sympathy, I hope that some relief from pain can be achieved.

    The flower is lovely.

    ReplyDelete
  17. Hi Gina,
    be careful with those painkillers (or are they anti-inflamatories). I have arthritis in my spine but years ago I suffered from a stomach ulcer which has left scarring. When they prescribed certain anti-infalmatories they made me really ill culminating in a small stomach bleed. Now I cope with different milder painkillers and a management programme which usually works fine. If your body is telling you no (which it obviously is) stop taking them and discuss it further with your GP. When I was 18 they told me I could end up in a wheelchair by the time I was 35- as you know I am well past that! and still fortunately on 2 feet and with an intact stomach!

    ReplyDelete
  18. Hi Gina. You're flower is gorgeous - what will you do with it next?! My husband was diagnosed with osteoarthritis in his knees earlier this year - he's 41 and a very fit cyclist, so probably did it to himself...he's weaned himself off the anti-inflammatories by doing some pretty intensive stretching and strengthening exercises devised by the physiotherapist. It takes a bit of dedication but he's so much better now and very nearly pain-free. There is hope!

    ReplyDelete
  19. That flower is gorgeous. Sorry to hear about your knees. The physio and stretching advice sounds good. Hope you find a way through it.

    ReplyDelete
  20. Your flower is beautiful! You have inspired me to have a small angelina fibre buying binge on ebay! Hope your aches & pains dissapear!

    ReplyDelete
  21. Not possible to take another painkiller? Or take it at different times? Ibuprofen is well known for upsetting stomachs but I think if you time it right, you can lessen the upset.
    Love the little flower!

    ReplyDelete
  22. I am not suprised, that flower is lovely....I sympathise I have terrible problems with my knees and it has effected the way I walk so I have problems with my feet too now..I am supposed to do physio but never get round to it because I am always so busy or tired...take cate...love H

    ReplyDelete
  23. sorry to hear you're having a rough time Gina - I think I'd go the same route though, sore knees are better that an upset stomach. Maybe there is an alternative in a cream or other treatment that will help ease the pain - I hope you manage to track something down. In the meantime those flowers are a wonderful distraction - stunning!

    ReplyDelete
  24. Oh that flower is beautiful you are so clever. Poor you with the knees maybe there is an alternative to the tablets.

    ReplyDelete
  25. You only have to really worry when you can no longer depress your Bernina foot without screaming in agony. (Although the sound of the motor should drown it out for a while). When that happens, buy a machine that has a button to make it go. And the book is a cracker, isn't it???!

    ReplyDelete
  26. Thats rotten about the painkillers. Is there no other ones you could try? The flower is gorgeous.

    ReplyDelete
  27. Beautiful flower Gina - but much less good news about the knees and tummy :o(

    Hope you're feeling better and less painful soon. Lucy xxx

    ReplyDelete

Thanks for leaving me a comment. I love to read what you have to say and try to reply directly by email when possible... although it sometimes takes me a while!